June 23, 2005

Risperdal Increases Tumor Risk?

J&J's Risperdal Linked to Increased Tumour Risk

Though we've already covered Johnson & Johnson's development of new antipsychotics to some extent, recently some new studies concerning the effects of their antipsychotic Risperdal have been made public. These "preliminary studies," conducted "by the US FDA(,)... suggest() that...Johnson & Johnson's (J&J) anti-psychotic treatment Risperdal (risperidone) is linked to a higher prevalence of benign tumours (tumours or lumps that do not spread to other parts of the body) in the pituitary gland - master endocrine gland (secrete hormones into bloodstream) that other endocrine glands depend on for secretion - than similar drugs in the same class..." Because these studies are "preliminary" it is not known whether the drug is solely "responsible for the heightened number of tumours..." Currently, "J&J is analysing the data to assess whether a further in-house clinical study is neccessary." It is important to note that such news though worrisome is not conclusive. Further, as a result of this news "rival drugs such as Zyprexa (olanzapine; Eli Lilly (US)), Seroquel (quetiapine; AstraZeneca (UK)) and Abilify (aripiprazole; Bristol-Myers Squibb (US))," might experience heightened sales.


Past Coverage: J&J New Drugs in Development


i have been takeing risperdal for about one year and in that amout of time i have aquired a tumor in my neck and a large oblong one just below the rib cage.i wonder if this is just a coincidence or they are related.

Posted by: tom vogt at May 6, 2006 05:54 PM

I was on Risperdal for two months. One month into treatment, my drives became disabled, I stopped being able to feel emotions (no arousal), I started to feel detached from my body, etc. I haven't been on Risperdal for over six months, and am not currently on any medications (psychiatric or otherwise), however, the general deadening of my insides has not been corrected. Indicative of a tumor, I wonder? Something within me is certainly amiss...

Posted by: Michael at July 17, 2007 11:46 AM

Post a comment

Please enter this code to enable your comment -
Remember Me?
(you may use HTML tags for style)
* indicates required